I woke up in the middle of the night and started feeling a lot of negative thoughts. I started to cry uncontrollably. I have been on Zoloft for 2 weeks and just experience this feeling twice. I have been in a very depressive mood but this was out of the norm. Can Zoloft cause this reaction? I'm on 25 MG and also taking wellbutrin, lamictal and a high blood pressure medication. Is this one of the side effects? Extreme Crying sometimes?
Hi, gutimaya! ALL antidepressants can potentially cause exaggerated emotions during the adjustment phase. It's not a permanent side effect and usually only lasts a few days to several weeks. You're still on the standard starting dose so this should be over soon
Best wishes and good luck! Wildcat
Zoloft and other antidepressants can have this effect. For me, it increased my anxiety and I eventually stop taking it. There's always the chance that this is something that will happen only in the adjustment period, but if it continues for too long, then talk to your doctor about switching you. It could also have to do with the interactions between the other medications you're taking. Best of luck!
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Mar 2010 • 3 answers
Updated 18 Feb 2018 • 6 answers
Updated 8 Aug 2015 • 5 answers
Updated 20 Dec 2017 • 1 answer
Updated 25 Jun 2018 • 1 answer